MAUDE Adverse Event Report: COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G34319
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: non-healthcare professional.Pma/510(k) number = k130293.This report includes information known at this time.A follow-up report will be submitted at the conclusion of the investigation or, when additional relevant information becomes available.
 
Event or Problem Description
It was reported, a patient (demographics unknown) was undergoing an unspecified procedure using an advance 18 lp low profile balloon catheter.Target treatment area was a left below the knee location.The balloon was inserted to the desired vessel, markers were visualized, and an unsuccessful attempt was made to inflate the complaint balloon.It was inflated to nominal pressure.Omeron contrast in a 50/50 mix with saline could be seen filling the proximal vessels.At this point the balloon was deflated and removed without the sheath.It was not ruptured but suspected of leaking at the proximal connection to the shaft.A new balloon was used to successfully complete the procedure.According to the complainant, a 6fr sheath(cook) and an unspecified inflation device were used with the complaint device.No blood was noted in the inflation device.Additionally, the patient's anatomy was severely calcified without tortuosity or angulation.The balloon was not inflated inside a stent.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: reviews of the complaint history, device history record, drawing, instructions for use (ifu), quality control, as well as dimensional verification, and a functional test & visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that the correct device was returned.A functional test confirmed that a pinhole leak was located in the balloon material at the proximal bond site.There was no other damage noted on the device.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, drawing, and quality control procedures were conducted, and no gaps were discovered.Moreover, an ifu is provided with this device, which states ¿after removing the product from its packaging, it is to be inspected to ensure it is free of damage.When prepping the balloon lumen, negative pressure is to be pulled to purge it of air.¿ it also goes on to say, ¿if balloon pressure is lost and/or a balloon rupture occurs, the balloon is to be deflated and removed with the sheath as a unit.¿ the instructions address the device failure experienced in this event.There are also steps to potentially witness the presence of a leak prior to use.Based on the information provided and the examination of the returned product, investigation has concluded that a root cause for this event could not be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Measures are being conducted to address this failure mode.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ADVANCE 18 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8633573
Report Number1820334-2019-01276
Device Sequence Number11173720
Product Code LIT
UDI-Device Identifier10827002343198
UDI-Public(01)10827002343198(17)210822(10)9111088
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/22/2021
Device Model NumberG34319
Device Catalogue NumberPTA4-18-150-3-4
Device Lot Number9111088
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2019
Initial Date Received by Manufacturer 05/14/2019
Supplement Date Received by Manufacturer08/15/2019
Initial Report FDA Received Date05/22/2019
Supplement Report FDA Received Date08/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.35 H1 CATHETER IN SITU